Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 158, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 5, 2000, 10:28 PM EST for Pulaski County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2000, 10:28 PM EST (03:28 UTC)
- Expired
- Aug 5, 2000, 11:10 PM EST
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Pulaski County, IN
The radar
The Northern Indiana radar (KIWX), 91 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 660 m²/s²
- 0-3 km storm-relative helicity
- 873 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
023 WUUS53 KIWX 060330 SVRFWA INC131-060410- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1028 PM EST SAT AUG 5 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PULASKI COUNTY IN INDIANA * UNTIL 1110 PM EST * AT 1028 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF MEDARYVILLE...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... MEDARVILLE DENHAM BEARDSTOWN RIPLEY WINAMAC MONTEREY SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. ONE INCH SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:44 PM EST, 8 hours 44 minutes earlier.
Area forecast discussion, Aug 5, 1:44 PM EST, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 144 PM EST SAT AUG 5 2000 AREA OF SHWRS AND TSTMS WORKING INTO WRN CWA AS WARM ADVECTION HAS BEEN ABLE TO OVERCOME DRY LLVLS. THIS SHOULD MOSTLY WORK OUT OF WRN CWA BY MDNT AND LIKELY STRENGTHEN/REDEVELOP OVER EAST SO CAT POPS. ON SUNDAY MUCH DEPENDS ON WHERE BOUNDARY LAYS OUT TNGT BEHIND MCS AND WHERE AND WHEN FRONT FIRES. WILL BE PLENTY OF INSTABILITY SUNDAY COMBINED WITH SHRTWV MOVING ACROSS NORTH BUT CAPPING WILL BE PRESENT. WILL KEEP HIGH CHC POPS NW AND GO LIKELY E WHERE BETTER CHANCE OF CAP BREAKING. SVR POTENTIAL ON SUNDAY AND WILL ISSUE SPS. MDLS DIFFER ON HOW FAR SOUTH FRONT WILL SAG SUNDAY NIGHT AND MONDAY AS UPPER FLOW GOES ZONAL. AVN WANTS TO FIRE ANOTHER MCS SUNDAY NITE. THIS MAY BE SOUTH OF AREA BUT NOT CLEAR CUT ENOUGH TO TAKE OUT POPS. MONDAY ANOTHER SHRTWV SLIDES IN AND AGAIN WILL LEAVE CHC POPS. BLENDED FWC/FAN WITH RANGES FOR TMPS. MISFWA AVAILABLE. .IWX...NONE. RES
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:14 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 36 min |
| Aug 5, 11:17 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 63 min |
| Aug 6, 5:41 PM EST | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 49 min |
| Aug 6, 5:44 PM EST | Severe Thunderstorm Warning | IWX | LaPorte | 46 min |
| Aug 6, 5:45 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 45 min |
| Aug 6, 5:52 PM EST | Severe Thunderstorm Warning | IWX | Starke | 38 min |
| Aug 6, 5:57 PM EST | Severe Thunderstorm Warning | IWX | Elkhart | 53 min |
| Aug 6, 6:03 PM EST | Severe Thunderstorm Warning | IWX | Pulaski | 37 min |
| Aug 6, 6:14 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 46 min |
| Aug 6, 6:15 PM EST | Severe Thunderstorm Warning | IWX | Marshall | 45 min |
| Aug 6, 6:27 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 53 min |
| Aug 6, 6:31 PM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 49 min |
| Aug 6, 6:37 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 53 min |
| Aug 6, 6:43 PM EST | Severe Thunderstorm Warning | IWX | Elkhart | 47 min |
| Aug 6, 6:47 PM EST | Severe Thunderstorm Warning | IWX | Miami | 53 min |
| Aug 6, 6:49 PM EST | Severe Thunderstorm Warning | IWX | White | 51 min |
| Aug 6, 6:53 PM EST | Severe Thunderstorm Warning | IWX | LaGrange, Noble, Whitley | 67 min |
| Aug 6, 6:53 PM EST | Severe Thunderstorm Warning | IWX | Wabash | 67 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.